Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Oct 10, 2007, 8:56 PM CDT for Potter County, Randall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2007, 8:56 PM CDT (01:56 UTC)
- Expired
- Oct 11, 2007, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 20 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 9:15 PM CDT | FLASH FLOOD | 6 Sw Amarillo, TX | WAIST DEEP WATER REPORTED AT A RESTARAUNT ON COULTER STREET SOUTH OF 45TH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 110202 FFWAMA TXC375-381-110500- /O.NEW.KAMA.FF.W.0001.071011T0156Z-071011T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 856 PM CDT WED OCT 10 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF AMARILLO... NORTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF CANYON AND PALO DURO CANYON STATE PARK... * UNTIL MIDNIGHT CDT * AT 852 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN THE SOUTHERN PART OF AMARILLO FROM THUNDERSTORMS MOVING THROUGH THE WARNED AREA. WAIST DEEP WATER HAS BEEN REPORTED NEAR THE INTERSECTION OF BELL AND HILLSIDE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. LAT...LON 3522 10199 3526 10164 3486 10163 3492 10198 TIME...MOT...LOC 0156Z 180DEG 0KT 3518 10190 $$ JC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 7:20 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 10, 7:20 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 720 PM CDT WED OCT 10 2007 .UPDATE... UPDATED FORECAST HAS BEEN ISSUED TO EXTEND POPS FARTHER TO THE EAST...WITH THE EXCEPTION BEING THE EXTREME EASTERN ZONES. SHORTWAVE ENERGY SHOULD AID IN ADDITIONAL LIFT THROUGH THE EVENING HOURS BUT NOT MUCH ACTIVITY IS EXPECTED AFTER 6Z. WX TYPE WAS ALSO CHANGED TO AREAL QUALIFIERS. NO OTHER CHANGES WERE MADE AT THIS TIME. JOHNSON && .PREV DISCUSSION... /ISSUED 711 PM CDT WED OCT 10 2007/ AVIATION... STRONG TO SEVERE TSTMS NEAR AMA AT THIS TIME...BUT TSTMS NOT EXPECTED TO AFFECT DHT. GUY MAY HAVE TSTMS OCCUR NEXT COUPLE OF HOURS. ALL CONVECTION EXPECTED TO WANE SHORTLY AFTER SUNSET. SLY WINDS TNGT WILL ALLOW FOR STRATUS TO DEVELOP...WITH MVFR OR IFR CIGS EXPECTED AT AMA AND DHT. VFR CONDITIONS WILL PREVAIL LATE MRNG THRU AFTN ON THU...WITH CU DEVELOPING DURING LATE AFTN. COCKRELL PREV DISCUSSION... /ISSUED 352 PM CDT WED OCT 10 2007/ DISCUSSION... UPPER RIDGE TO REMAIN ACROSS CENTRAL CONUS...BUT A SHORTWAVE TROF EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT WILL ALLOW SCT TSRA TO DEVELOP ALONG THE SFC TROF IN EASTERN NEW MEXICO...WHERE MOISTURE HAS INCREASED TODAY. THESE STORMS MAY INVADE THE PANHANDLES THIS AFTN AND TONIGHT...BUT STRONGER CAPPING IN EASTERN ZONES SHOULD PRECLUDE STORMS REACHING FOR EASTERN AREAS. AS SUCH...HAVE INTRODUCED SLIGHT CHANCE POPS WESTERN THIRD FOR TONIGHT. AT THIS TIME...HAVE NOT INCLUDED POPS FOR THURSDAY...BUT GIVEN SIMILAR CONDITIONS TO TODAY...WILL NEED TO WATCH FOR A REPEAT PERFORMANCE IN THE WESTERN ZONES. HAVE INCREASED POPS THESE LOCATIONS...BUT NOT TO MENTIONABLE VALUES. FLOW ALOFT TRANSITIONS TO SOUTHWESTERLY BY SATURDAY AS RIDGE TRANSLATES EAST. DURING THIS TRANSITION...SHORTWAVE TROF ON FRIDAY COULD AID IN STORM FORMATION ALONG THE SFC TROF IN THE WESTERN PANHANDLES...WITH STORMS MOVING INTO THE EASTERN HALF OF THE FORECAST AREA. HAVE INTRODUCED SLIGHT CHANCE POPS EASTERN ZONES FOR FRIDAY AFTERNOON AND EVENING. GFS AND ECMWF APPEAR SOMEWHAT IN AGREEMENT OVER TRACK OF UPPER SYSTEM MOVING OVER EASTERN COLORADO...BUT GFS ENSEMBLE STILL EXHIBITS WIDE SPECTRUM OF PATHS...WITH SEVERAL RUNS TAKING THE LOW A BIT FURTHER SOUTH ACROSS THE PANHANDLES. DESPITE THIS UNCERTAINTY... ENOUGH OF THE SYSTEM SHOULD GRAZE THE AREA ON SATURDAY EVENING TO ALLOW FOR STORMS. HAVE MAINTAINED SLIGHT CHANCE POPS FOR SATURDAY NIGHT BUT TRIMMED THE SOUTHWESTERN ZONES ON SUNDAY AS SYSTEM SHOULD BEGIN TO LIFT OUT. FRONT PUSHES THROUGH ON SUNDAY AFTERNOON AND EVENING...WITH DRY FORECAST THEREAFTER AS MOISTURE ERODED AMPLY BY THE FRONT. MAXIMA FOLLOWED MEXMOS IN MOST PERIODS...WITH THE EXCEPTION OF SATURDAY...WHERE VALUES WERE LOWERED BY A COUPLE DEGREES AS HEIGHTS FALL AHEAD OF MAIN SYSTEM...AND WERE INCREASED ON SUNDAY ACROSS SOUTHERN AND EASTERN ZONES...WHERE FRONT WILL NOT HAVE PENETRATED BY AFTERNOON. MINIMA WERE LOWERED IN THE USUAL COOL SPOTS...BUT GENERALLY FOLLOWED MEXMOS. FIRE WEATHER... WINDS WILL BE QUITE AMPLE ON SATURDAY AS SFC TROF DEEPENS IN RESPONSE TO APPROACHING MAIN UPPER LOW. HUMIDITIES ARE NOT EXPECTED TO REACH CRITERIA FOR RED FLAG WARNING...BUT MAY DROP TO NEAR 20 PERCENT ACROSS PORTIONS OF THE FORECAST AREA. WILL NEED TO MONITOR THIS PERIOD AS TIME NEARS. KRAMAR && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/03
Hazardous weather outlook, Oct 10, 2:38 PM CDT, 6 hours 18 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 238 PM CDT WED OCT 10 2007 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 238 PM CDT WED OCT 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS EVENING. GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES FRIDAY AFTERNOON AND FRIDAY NIGHT AND ACROSS MUCH OF THE PANHANDLES SATURDAY NIGHT AND SUNDAY. AT THIS TIME...IT APPEARS THAT ANY STORMS THAT FORM SHOULD REMAIN BELOW SEVERE LEVELS. BREEZY CONDITIONS ON SATURDAY COULD ALSO RESULT IN ELEVATED FIRE DANGER CONDITIONS...ESPECIALLY ACROSS THE WESTERN HALF OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
In the hours before
Local storm report, Oct 10, 7:51 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
751 PM CDT WED OCT 10 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 6 E AMARILLO 35.20N 101.71W
10/10/2007 M0.75 INCH POTTER TX OTHER FEDERAL
RECORDED AT THE TOWER AT RICK HUSBAND INTL AIRPORT
&&
EVENT NUMBER 00020
JOHNSONSpecial weather statement, Oct 10, 8:15 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 815 PM CDT WED OCT 10 2007 TXZ012-017-110200- POTTER TX-RANDALL TX- 815 PM CDT WED OCT 10 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN POTTER AND NORTHERN RANDALL COUNTIES... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF AMARILLO MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
Special weather statement, Oct 10, 8:19 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 819 PM CDT WED OCT 10 2007 OKZ002-110200- TEXAS OK- 819 PM CDT WED OCT 10 2007 ...STRONG THUNDERSTORM IN SOUTH CENTRAL TEXAS COUNTY... AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF TEXHOMA MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
Local storm report, Oct 10, 8:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
843 PM CDT WED OCT 10 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 4 N AMARILLO 35.26N 101.82W
10/10/2007 E1.75 INCH POTTER TX BROADCAST MEDIA
QUARTER TO GOLF BALL SIZE HAIL ON NORTH COLORADO ST
NEAR LOOP 335
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER 00009
JOHNSONSpecial weather statement, Oct 10, 8:43 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 843 PM CDT WED OCT 10 2007 TXZ016-110215- DEAF SMITH TX- 843 PM CDT WED OCT 10 2007 ...STRONG THUNDERSTORM IN NORTHEASTERN DEAF SMITH COUNTY... AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN DEAF SMITH COUNTY MOVING EAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
Local storm report, Oct 10, 8:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT WED OCT 10 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 N AMARILLO 35.28N 101.82W
10/10/2007 E1.75 INCH POTTER TX BROADCAST MEDIA
GOLF BALL SIZE HAIL
&&
CORRECTED LOCATION
EVENT NUMBER 00013
CKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 60 min |
| Oct 10, 7:45 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 60 min |
| Oct 11, 7:31 AM CDT | Severe Thunderstorm Warning | AMA | Roberts | 59 min |
| Oct 11, 10:28 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 92 min |
| Oct 11, 4:38 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 30 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.